# SDR 2009FA0000393

- Difficulty date: May 1, 2009
- Submitted: May 11, 2009
- Operation: General aviation
- Make and model: Beech T-34C
- Aircraft serial: MULTIPLE
- System (JASC): 3243 · Master Cylinder/Brake Valve
- Part: Master Cylinder
- Part number: 1043840613
- Condition: Unserviceable
- Location: Mlg
- Stage of operation: TX
- How discovered: C
- Nature of condition: W
- Precautionary procedure: C

## Discrepancy

EXCESSIVE PREMATURE FAILURE OF THE MLG WHEEL BRAKE MASTER CYLINDERS,  17 SETS OF MASTER CYLINDERS WITH IDENTICAL SN,  SUSPECT CONTAMINATION BEING INDUCED INTO COMPONENTS AT THE MFG SITE,  SUSPECT THESE COMPONENTS ARE BEING OVERHAULED AND THEN SOLD AS "NEW".  RECEIVES THE MASTER CYLINDERS FROM REPAIR STATION. THE PN FOR THE MASTER CYL IS 104-384061-3.  BELIEVE THIS PN IS ONLY USED ON MILITARY ACFT. MFG PROVIDES THE PARTS WITH 8130-3 TAGS. THESES 8130’S INDICATE THESE PARTS ARE "NEW".  ACFT MFG BELIEVES THESE PARTS ARE BEING OVERHAULED, WHERE INTERNAL CONTAMINATION IS BEING INDUCED, AND THEN SOLD AS "NEW". DURING THE PAST 4 MONTHS THERE HAS BEEN A DRAMATIC INCREASE OF PREMATURE FAILURES OF THE MASTER CYL.  THE FAILURES HAVE BEEN A RESTRICTIVE RATCHETING FEELING FELT DURING THE ACTUATION OF THE MASTER CYL WHEN DEPRESSING THE BRAKE PEDALS OR A COMPLETE LOSS OF BRAKING SYSTEM HYDR PRESSURE RESULTING IN THE TOTAL LOSS OF HYDR PRESSURE FOR THE WHEEL BRAKES. THIS CAN CAUSE AN UNCONTROLLED ACFT CONDITION WHILE SLOW TAXIING. THERE HAVE BEEN 22 FAILURES DISCOVERED DURING INITIAL OPS CHECK OR DURING INITIAL ENGINE RUN PURSUANT TO A POST-MAINTENANCE FUNCTIONAL CHECK FLIGHT.
